The Annals of Mathematical Statistics
- Ann. Math. Statist.
- Volume 29, Number 3 (1958), 926-929.
Bounds for Mills' Ratio for the Type III Population
Cohen  and Des Raj  have shown that in estimating the parameters of truncated type III populations, it is necessary to calculate for several values of $x$ the Mills ratio of the ordinate of the standardized type III curve at $x$ to the area under the curve from $x$ to $\infty$. Des Raj  has also noted that for large values of $x$ the existing tables of Salvosa  are inadequate for this purpose and he has found lower and upper bounds for the ratio. The object of this note is to improve these bounds, by obtaining monotonic sequences of lower and upper bounds through the use of continued fractions.
Ann. Math. Statist., Volume 29, Number 3 (1958), 926-929.
First available in Project Euclid: 27 April 2007
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Boyd, A. V. Bounds for Mills' Ratio for the Type III Population. Ann. Math. Statist. 29 (1958), no. 3, 926--929. doi:10.1214/aoms/1177706554. https://projecteuclid.org/euclid.aoms/1177706554